MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537390
Medical Device Problem Codes Use of Device Problem (1670); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).(b)(4).The returned advanix rx pancreatic stent was analyzed, and a visual evaluation noted that the stent was kinked at pigtail section.Additionally, the rx pusher was also noted to be kinked.No other problems with the device were noted.The reported event was not confirmed.According to the product analysis, the issue occurred during procedure, it is most likely that handling and manipulation of the device during procedure could have contributed with the reported event, also advancing the device over the guide wire could have kinked the rx pusher and the stent at the pigtail section.It is possible that the failures mentioned could cause the stent to not be able to return to its original position (pig tail).Therefore, the most probable root cause is adverse event related to the procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx pancreatic stent was used during an endoscopic retrograde pancrea drainage procedure in the pancreatic duct, performed on (b)(6) 2022.During the procedure, when the physician attempted to deploy the stent, the stent did not roll up causing it to slip.Another advanix pancreatic stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Investigation results revealed the pancreatic stent was kinked; therefore, this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.

Brand Name
ADVANIX PANCREATIC STENT KIT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16153434
Report Number3005099803-2023-00021
Device Sequence Number7052141
Product Code FGE
UDI-Device Identifier08714729856382
UDI-Public08714729856382
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2023
Device Model NumberM00537390
Device Catalogue Number3739
Device Lot Number0028522710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale